Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2018, 6:40 PM EDT for Worcester County, Massachusetts. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 6:40 PM EDT (22:40 UTC)
- Expired
- Aug 7, 2018, 7:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Worcester County, MA
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:00 PM EDT | TSTM WND DMG | Hubbardston, MA | TREES DOWN IN BACKYARD ON MOUNT JEFFERSON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
117 WUUS51 KBOX 072240 SVRBOX MAC027-072315- /O.NEW.KBOX.SV.W.0052.180807T2240Z-180807T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 640 PM EDT TUE AUG 7 2018 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... North central Worcester County in central Massachusetts... * Until 715 PM EDT. * At 639 PM EDT, a severe thunderstorm was located over Hubbardston, or 12 miles southwest of Fitchburg, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Leominster, Fitchburg, Gardner, Lunenburg, Templeton, Sterling, Westminster, Hubbardston and Princeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4248 7208 4253 7208 4262 7174 4241 7173 TIME...MOT...LOC 2239Z 265DEG 22KT 4251 7203 HAIL...0.88IN WIND...60MPH $$ Nocera
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:11 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 4:11 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
411 PM EDT Tue Aug 7 2018
.SYNOPSIS...
The risk of scattered showers and thunderstorms will continue
into Thursday, but this vast majority of this time will feature
dry weather. Another round of showers and thunderstorms is
possible late this weekend. Otherwise, summertime warmth will
persist through this weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Oppressive heat and humidity will continue into the early
evening. Scattered t-storms continue to develop across upstate
NY and northern New Eng. Moderately unstable environment across
SNE with MLCAPES up to 2000 J/kg. So despite weak shear and
unfavorable mid level lapse rates, expect scattered
showers/t-storms to develop/move into SNE through early evening.
Deep layer shear is weak across SNE so it will be difficult to
sustained robust updrafts. Best chance of severe weather will be
across northern New Eng and upstate NY where shear is greater
and moisture is deeper. However, can't rule out a few strong to
marginally severe storms with localized damaging wind gusts
given the magnitude of instability. Main threat will be across
the interior. Heavy rainfall and localized flooding will also be
a threat given high PWATs moving into the region and potential
for slow moving storms.
Given that instability lingers tonight and moisture deepens,
can't rule out a few showers or a t-storm through the night but
most of the overnight period after this evening should be dry.
Areas of stratus and patchy fog may develop along the south
coast. Warm and humid night with lows in the low/mid 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Wednesday...
Mid level trough will be slowly approaching from the Gt Lakes
with a weak boundary across SNE. Deeper moisture ahead of the
trough will overspread SNE with PWATs around 2 inches and KI
into the mid 30s. This will result in a more favorable
environment for scattered showers/t-storms as MLCAPES increase
to 1000-2000 J/kg with weak boundary over the region. Deep
layer shear remains weak so main threat will be heavy rainfall
and localized flooding given high PWAT airmass in place, but
can't rule out a few strong to marginally severe storms.
Localized wind damage would be the main threat from any strong
storms given moderate instability and high dewpoints.
With more cloud cover expected Wed, temps will be a bit cooler
but still quite warm and humid with dewpoints in the low/mid
70s. Highs will range from the mid 80s to near 90, but a few
locations in the interior could reach lower 90s if there is
enough sunshine. Heat indices expected to top out in the mid
90s. Later shifts may still need to consider a heat advisory,
especially if more sun is realized, but it is marginal and
confidence was not high enough to issue at this time.
Wednesday night...
Expect the risk of showers/t-storms to continue into Wed night
as mid level trough approaches SNE and weak front moves across
the region. Otherwise, another warm and humid night with patchy
fog developing.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Will continue to favor a consensus approach with this portion
of the forecast. While there are some detail differences among
the 07/12Z guidance suite, most of it is within the noise level,
particularly when dealing with convective systems.
Overall, am still expecting a mid level trough to develop
across the Northeast later this week. A portion of this mid
level trough should move over northern New England this
weekend, but not without leaving a small piece behind around the
Great Lakes. This modicum of colder air aloft will maintain at
least some instability into early next week. Still signs the
Bermuda high will try to reassert itself early next week.
Temperatures...Heat and humidity continue, although not quite
as bad as Monday and Tuesday this week. Max temperatures should
be about 5- 10 degrees lower into early next week. Dew points
may also drop that much by late Friday into Saturday. Still dew
points in the 60s are still quite humid for most. Depending upon
where the Bermuda high sets up exactly, there is a likelihood
of increasing humidity once more early next week.
Precipitation...Given the heat and humidity, there should be at
least a chance for some showers and isolated thunderstorms just
about every day during this period, especially across the
interior. A front may stall to our south Thursday night into
Friday, meaning this could be one of our drier periods.
Otherwise, as previously mentioned, the cold pool aloft will
mean at least modest lapse rates. High PWATS, mainly 1.50 in or
greater, during the peak risk for rainfall suggests heavy rain
remains possible. Not thinking it will be raining all the time.
The most likely hours for rainfall will be during the afternoon
and evening hours.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...
Through 00z...
Mainly VFR, but widely scattered t-storms will produce brief
lower conditions, mainly interior.
Tonight...Moderate confidence.
Scattered showers/t-storms will linger into the evening but
should diminish by midnight. Mainly VFR, but potential for
IFR stratus and patchy fog to develop along the south coast.
Wednesday...High confidence.
VFR after any morning low clouds/fog patches burn off.
Otherwise...expect scattered showers and thunderstorms to
develop resulting in localized lower conditions at times.
Wednesday night...Moderate confidence.
Risk of isolated to scattered showers/t-storms will continue.
Patchy fog possible in the normally prone locations along with
south coast stratus. Mainly VFR outside of any stratus/fog and
convection.
KBOS Terminal...High confidence in TAF. Risk of a sea breeze
developing Wed afternoon.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Sunday/...
Thursday: VFR. Chance SHRA, isolated TSRA.
Thursday Night through Friday: VFR.
Friday Night: VFR. Chance SHRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.
Saturday Night through Sunday: Mainly VFR, with local IFR
possible. Chance SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...
Persistent southwest flow today through Wednesday night with
gusts mostly below 20 kt. Seas below SCA. Vsbys may be reduced
at times in fog tonight into Wed morning and again Wed night.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms, patchy fog.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers.
Friday through Friday Night: Winds less than 25 kt.
Saturday through Saturday Night: Winds less than 25 kt. Slight
chance of rain showers.
Sunday: Winds less than 25 kt.
&&
.CLIMATE...
Record Highs:
Tuesday August 7
BOS 98 in 1924
BDL 100 in 1918
PVD 95 in 2001
ORH 94 in 1924
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ003>007-
010>019-026.
Heat Advisory until 8 PM EDT this evening for MAZ002>022-026.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
Heat Advisory until 8 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Belk/KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/KJC
CLIMATE...StaffHazardous weather outlook, Aug 7, 4:15 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 415 PM EDT Tue Aug 7 2018 CTZ002>004-MAZ003>007-010>019-026-RIZ001>007-082015- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 415 PM EDT Tue Aug 7 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of the Connecticut River except for portions of southeastern Massachusetts, and all of Rhode Island except Block Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-020>022-082015- Western Franklin MA-Western Hampshire MA-Western Hampden MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA- 415 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and the east slopes of the Berkshires. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-024-082015- Dukes MA-Nantucket MA- 415 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for Nantucket and the Vineyard. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RIZ008-082015- Block Island RI- 415 PM EDT Tue Aug 7 2018 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Block Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-082015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 415 PM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 7, 3:51 PM EDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 351 PM EDT TUE AUG 7 2018 MAZ002-003-072015- Western Franklin MA-Eastern Franklin MA- 351 PM EDT TUE AUG 7 2018 ...STRONG THUNDERSTORMS DEVELOPING... At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over Leyden, or near Greenfield, moving northeast at 15 mph. Winds in excess of 30 mph will accompany this storm along with torrential downpours. Locations impacted include... Greenfield, Northfield, Bernardston, Buckland, Shelburne, Colrain, Gill, Warwick, Leyden, Heath and South Vernon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4272 7229 4258 7271 4269 7280 4274 7274 TIME...MOT...LOC 1950Z 235DEG 15KT 4267 7267 LEC
Special weather statement, Aug 7, 4:10 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
410 PM EDT TUE AUG 7 2018
MAZ002-072045-
Western Franklin MA-
410 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORM...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stamford, or near North Adams, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm along with heavy rainfall and localized minor flooding.
Locations impacted include...
Monroe, Colrain, Heath and Rowe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4274 7288 4273 7274 4267 7299 4268 7299
4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 2009Z 244DEG 27KT 4272 7305
NoceraSpecial weather statement, Aug 7, 4:12 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
412 PM EDT TUE AUG 7 2018
CTZ002-072045-
Hartford CT-
412 PM EDT TUE AUG 7 2018
...TORRENTIAL RAINFALL ...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thomaston, or near Wolcott, moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Southington,
Newington, Wethersfield, Farmington, Wolcott, Simsbury, Bloomfield,
Berlin, Avon, Plainville, Canton, Burlington, Allentown, Pequabuck
and Terryville Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4181 7295 4184 7294 4185 7295 4189 7294
4190 7291 4193 7290 4170 7267 4157 7294
4163 7293 4164 7294 4164 7299 4180 7302
TIME...MOT...LOC 2012Z 232DEG 19KT 4166 7305
LECSpecial weather statement, Aug 7, 4:44 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
444 PM EDT TUE AUG 7 2018
CTZ002-072115-
Hartford CT-
444 PM EDT TUE AUG 7 2018
...TORRENTIAL RAINFALL ...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm over
Avon, or over Farmington, moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and Suffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4180 7296 4182 7294 4184 7294 4200 7271
4176 7250 4157 7289 4180 7301
TIME...MOT...LOC 2044Z 240DEG 17KT 4177 7287
LECSpecial weather statement, Aug 7, 5:23 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
523 PM EDT TUE AUG 7 2018
MAZ002-003-008>010-072200-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
523 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORM...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Becket, or 8 miles southeast of Pittsfield, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will accompany this
storm along with very heavy rainfall and localized minor flooding.
Locations impacted include...
Northampton, Easthampton, Southampton, Williamsburg, Huntington,
Buckland, Conway, Shelburne, Ashfield, Westhampton, Whately, Chester,
Chesterfield, Worthington, Goshen, Cummington, Montgomery,
Plainfield, Middlefield and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4239 7305 4238 7301 4253 7297 4260 7267
4220 7271 4226 7300 4231 7300 4231 7303
4233 7306 4238 7307
TIME...MOT...LOC 2122Z 269DEG 38KT 4239 7311
NoceraSpecial weather statement, Aug 7, 6:25 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 625 PM EDT TUE AUG 7 2018 MAZ004-026-072300- Northwest Middlesex County MA-Northern Worcester MA- 625 PM EDT TUE AUG 7 2018 ...LINE OF STRONG THUNDERSTORMS... At 625 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near New Ipswich to near Petersham. Movement was east at 25 mph. Pea size hail and winds in excess of 40 mph will accompany these storms along with locally heavy rainfall. Locations impacted include... Leominster, Fitchburg, Gardner, Winchendon, Lunenburg, Townsend, Templeton, Rutland, Westminster, Ashburnham, Barre, Hubbardston, Princeton, Ashby, Hardwick, Oakham, Phillipston and Petersham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4270 7166 4236 7198 4240 7230 4271 7202 TIME...MOT...LOC 2225Z 265DEG 23KT 4272 7194 4243 7223 Nocera
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:42 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 7, 3:51 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Aug 7, 4:10 PM EDT | Special Weather Statement | BOX | Franklin | 35 min |
| Aug 7, 5:23 PM EDT | Special Weather Statement | BOX | Hampshire | 37 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Worcester | 35 min |
| Aug 7, 6:53 PM EDT | Special Weather Statement | BOX | Worcester | 22 min |
| Aug 7, 7:23 PM EDT | Areal Flood Advisory | BOX | Worcester | 67 min |
| Aug 7, 7:34 PM EDT | Special Weather Statement | BOX | Hampden | 26 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.